[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 18.207.108.191. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Case Report/Case Series
September 2013

Subacute Cutaneous Lupus Erythematosus Induced by Chemotherapy: Gemcitabine as a Causative Agent

Author Affiliations
  • 1Department of Dermatology, Yale University School of Medicine, New Haven, Connecticut
JAMA Dermatol. 2013;149(9):1071-1075. doi:10.1001/jamadermatol.2013.4957
Abstract

Importance  Several chemotherapeutic agents have been reported to induce subacute cutaneous lupus erythematosus (SCLE). To our knowledge, this is the first report to date of SCLE induced by monotherapeutic gemcitabine hydrochloride and includes a comprehensive review of all published cases of chemotherapeutic drug-induced SCLE.

Observations  We describe a patient who developed a SCLE–like eruption after being administered gemcitabine and discuss 16 other published cases of chemotherapeutic drug–induced SCLE.

Conclusions and Relevance  This case and a review of the literature call attention to gemcitabine and other chemotherapeutic agents that have been reported to cause drug-induced SCLE. We also discuss the clinical features of the disease.

×